Thunderstorm Wind, Deuel
- When
- July 10, 6:55 PM MST
- Where
- Deuel County, 3.71 mi W of Big Spgs
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.060, -102.150
A couple supercells developed in the southern panhandle during the evening and rapidly grew into a broken line of cells stretching across the central Sandhills. Severe wind gusts were recorded in Deuel County and large hail in Wheeler County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A couple supercells developed in the southern panhandle during the evening and rapidly grew into a broken line of cells stretching across the central Sandhills. Severe wind gusts were recorded in Deuel County and large hail in Wheeler County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 4:58 PM MST, 1 hour 57 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 658 PM CDT Mon Jul 10 2017 .SYNOPSIS... Issued at 318 PM CDT Mon Jul 10 2017 H5 analysis from this morning had a lower amplitude pattern across the CONUS compared to 24 hours ago. High pressure remained anchored over the four corners, however it was weaker and ridging extended north into the Northwest Territories of Canada. Closed lows were located over northeastern British Columbia, as well as Hudson Bay in Canada. A trough extended south of the British Columbia low into northern California, while a broad trough of low pressure extended from the Hudson Bay low south into the eastern Great Lakes. Across the central CONUS, the flow was westerly to west northwesterly this morning. Weak shortwaves were noted over southern South Dakota, eastern Montana, and northern UTAH. As of midday, the Utah shortwave has pushed into central Wyoming per WV imagery, while the southwestern South Dakota shortwave had pushed into south central South Dakota. Regional radar had an area of precipitation in central Wyoming with another area in northeastern Nebraska as of mid afternoon. At the surface, a stationary front extended from southeastern Nebraska west along the Kansas/Nebraska border, west into northeastern Colorado, then north into eastern Wyoming. Readings INVOF the front were in the mid to upper 90s this afternoon with 80s to lower 90s elsewhere. && .SHORT TERM...(This evening through Tuesday) Issued at 318 PM CDT Mon Jul 10 2017 Tonight through Tuesday: In the near term, precipitation chances tonight is the main forecast challenge. For tonight: There will be a couple of areas with possible precipitation this evening. The first will be INVOF of the stationary front in the far southern forecast area and the second area will move into the panhandle early this evening and will traverse the forecast area tonight. With respect to the first area, the latest NAM12 solution is indicating some 2000/3000 J/KG capes from Perkins county southeast into Frontier county between 21 and 00z this afternoon, with weak cin present during this time period. Deep layer shear is on the order of 20 to 25 KTS across swrn Nebraska this afternoon, so the severe threat will be meager, with thunderstorms being isolated in nature. Further west, shortwaves, currently over southwestern Wyoming and nw Colorado, will lift into eastern Wyoming and northern Colorado over the next 6 hours. This will initiate convection across the higher terrain of eastern WYoming and northern Colorado around 22 to 24z. At the same time, the stationary front across southern Nebraska will drift slowly north as a warm front into the evening hours. Convection will track into the panhandle then western sandhills by 00z, interacting with the stationary front. Indications are that a low level jet will develop this evening, allowing convection to persist into the late evening and overnight hours as it tracks across central and northern Nebraska. Based on where the front is expected to lie down this evening, will continue to place the highest pops north of highway 92. Chances will fall off quickly heading south with locations south of interstate 80 expected to be dry tonight. .LONG TERM...(Tuesday night through Monday) Issued at 318 PM CDT Mon Jul 10 2017 Mid range (Tuesday night through Thursday): After hot temperatures across all of the forecast area Tuesday, a weak frontal boundary (ala, wind shift line) will set up across southwestern into central Nebraska. A shortwave will lift east of the central Rockies Tuesday evening, interacting with the front over southwestern Nebraska. Isolated to widely scattered thunderstorms will develop in eastern Colorado, lifting east along the wind shift line into southwestern Nebraska. They should become more numerous as they track into swrn Nebraska where better moisture resides. Inherited forecast had some slight chance to low end chance pops in the southwest into eastern portions of the forecast area for Tuesday evening and let them ride. On Wednesday and Thursday the front will lie down across southern Nebraska. Precipitation chances will be favored across the southern half of the forecast area with a very limited threat across northern Nebraska. Highs Wednesday will be in the upper 80s to lower 90s, followed by 80s on Thursday. Thursday night through Monday: High pressure aloft will intensify across the intermountain west late in the week. This will amplify the pattern across the western CONUS, leading to warmer temperatures across the central plains this weekend into early next week. Did go ahead and trend temps higher into the weekend. The GFS next week builds a 5960 GPM high across northern Nebraska next Tuesday. If that were to verify, it would be well above 100 degrees Tuesday and Wednesday next week. Precipitation during the period will be spotty at best and will be tied into weak shortwaves rotating around the periphery of the high. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 643 PM CDT Mon Jul 10 2017 Primary aviation concerns revolve around thunderstorm chances in the near-term (evening through late tonight). Currently VFR conditions prevail with high clouds spreading eastward across western NEB. Scattered thunderstorms ongoing and moving eastward through the NEB Panhandle. Storms will continue to track east and move into the eastern NEB Panhandle and western NEB this evening then into central NEB. The main area of concern is the eastern NEB Panhandle to southwest NEB and the Southern Sandhills. Increased confidence KLBF terminal may see some impacts given latest radar trends, environment, and hi-res guidance thus TEMPO used. Still think thunderstorms/showers will be south of KVTN terminal but will monitor and update if needed. Thunderstorms should move out of the local forecast area during the small hours/by early morning. Dry conditions expected to prevail much of tomorrow with slight chances for thunderstorms again in portions of north central NEB in the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous Weather Outlook National Weather Service North Platte NE 501 PM CDT Mon Jul 10 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-112215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 501 PM CDT Mon Jul 10 2017 /401 PM MDT Mon Jul 10 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. As a warm front slowly lifts north across southwest Nebraska tonight. There is some potential for stronger, organized thunderstorm activity along and north of the front this evening. The area of concern is near and north of a line from Grant through Curtis. The main concerns will be strong thunderstorm wind gusts of 50 mph or greater, and hail up to nickel size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The next chance for organized thunderstorms will arrive Wednesday and Wednesday night. For Thursday and beyond, an upper level ridge will build across the region, with only isolated thunderstorms possible, mainly during the late afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
Special Weather Statement
National Weather Service North Platte NE
702 PM MDT MON JUL 10 2017
NEZ056-110145-
Deuel-
702 PM MDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN DEUEL COUNTY...
At 702 PM MDT, a strong thunderstorm was located over Sunol, or 10
miles east of Sidney, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Chappell and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
85.
LAT...LON 4105 10262 4105 10261 4120 10261 4120 10244
4100 10249 4100 10261 4101 10262
TIME...MOT...LOC 0102Z 279DEG 20KT 4111 10277
ETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 4 E CHAPPELL 41.10N 102.40W
07/10/2017 M57 MPH DEUEL NE MESONET
CHAPPELL FEEDLOT MESONET (DAVIS).
&&
ETThe North Platte radar (KLNX), 165 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2017Every state in 2017This day in weather historyWarnings in Nebraska, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705463, 705462.